MAUDE Adverse Event Report: ARTHREX, INC. CURVED SPEAR, FIBERTAK, REUSABLE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. CURVED SPEAR, FIBERTAK, REUSABLE; ORTHOPEDIC MANUAL SURG INSTR
Model Number CURVED SPEAR, FIBERTAK, REUSABLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a labrum fix with fiber tak 1.8mm surgery the anchor could not be inserted from the drill sleeve and did break off.The piece did not break off inside the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a different device and pushlock refix surgical technique.It was not necessary to do a second surgery.
 
Event or Problem Description
Update dw 20-feb-2025: further information was provided that an ar-3636 anchor was used with the device.Update dw 25-feb-2025: further information was provided that nothing of the spear has broken off.Only the handle part of the anchor broke inside the spear.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed per update dw 25-feb-2025.Upon visual inspection, it was noted that the device had an anchor at the end of the shaft of the sleeve, sutures were stuck in the handle, and the proximal end of the handle portion of the mating part ar-3636 returned.Functional testing was not performed due to the damage to the device.Per surgical technique knotless 1.8 fibertak® soft anchor for glenoid labrum repair note 2 - note: if insertion resistance is encountered, do not impact harder.Replace the implant and repeat the drilling/insertion process.Avoid excessive impaction as this could lead to inserter damage and/or breakage.Warning: to help avoid inserter breakage and potential patient injury: avoid excessive impaction as this could lead to inserter damage and/or breakage.If insertion resistance is encountered, do not impact harder.Replace the implant and repeat the drilling/insertion process.¦ visually inspect the inserter for potential breakage after each implantation.The most likely cause for the reported failure can be attributed to misaligned insertion; prying/leveraging the device during insertion.

Brand Name
CURVED SPEAR, FIBERTAK, REUSABLE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21039678
Report Number1220246-2024-09130
Device Sequence Number18050211
Product Code LXH
UDI-Device Identifier00888867354265
UDI-Public(01)00888867354265(11)230501(10)0072313
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCURVED SPEAR, FIBERTAK, REUSABLE
Device Catalogue NumberAR-3610CTC
Device Lot Number0072313
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by ManufacturerNot provided
03/04/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/27/2025
03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown